Cracked infinite cylinder with two rigid inclusions under axisymmetric tension

Toygar M. E. , Gecit M. R.

INTERNATIONAL JOURNAL OF SOLIDS AND STRUCTURES, vol.43, no.16, pp.4777-4794, 2006 (SCI-Expanded) identifier identifier


This paper considers the problem of an axisymmetric infinite cylinder with a ring shaped crack at z = 0 and two ring-shaped rigid inclusions with negligible thickness at z = +/- L. The cylinder is under the action of uniformly distributed axial tension applied at infinity and its lateral surface is free of traction. It is assumed that the material of the cylinder is linearly elastic and isotropic. Crack surfaces are free and the constant displacements are continuous along the rigid inclusions while the stresses have jumps. Formulation of the mixed boundary value problem under consideration is reduced to three singular integral equations in terms of the derivative of the crack surface displacement and the stress jumps on the rigid inclusions. These equations, together with the single-valuedness condition for the displacements around the crack and the equilibrium equations along the inclusions, are converted to a system of linear algebraic equations, which is solved numerically. Stress intensity factors are calculated and presented in graphical form. (c) 2005 Elsevier Ltd. All rights reserved.